Extremes on Trees
Artikel i vetenskaplig tidskrift, 2005

This paper considers the asymptotic distribution of the longest edge of the minimal spanning tree and nearest neighbor graph on X1,…,XNn where X1,X2,…  are i.i.d. in ℜ2 with distribution F and Nn is independent of the Xi and satisfies Nn/n→p1. A new approach based on spatial blocking and a locally orthogonal coordinate system is developed to treat cases for which F has unbounded support. The general results are applied to a number of special cases, including elliptically contoured distributions, distributions with independent Weibull-like margins and distributions with parallel level curves.

Extreme values

nearest neighbor graph

minimal spanning tree


Holger Rootzen

Chalmers, Matematiska vetenskaper, matematisk statistik

Göteborgs universitet

Tailen Hsing

Annals of Probability

0911798 (ISSN)

Vol. 33 413-444